Byetta

asligh
By asligh Latest Reply 2010-07-13 14:13:56 -0500
Started 2010-07-13 12:20:41 -0500

My Dr. wants me to try Byetta, not so much for diabetic use but for weight loss. Has anyone tried this drug? If so, did you have weight loss from it? Were there any side effects?


1 reply

Diane987
Diane987 2010-07-13 14:13:56 -0500 Report

I have been taking Byetta for 2 months now. I actually asked to switch to it from insulin so that I could lose weight. I have no doubt it will help you lose weight because one of the effects is that you have no appetite. I think this happens because it slows down the digestion process so you feel full longer. The first month you will be on a smaller dose of 5 mcg injection twice a day. The second month the amount is doubled to 10 mcg injections. There are significant side affects with this drug. Many people experience nausea and/or vomiting. Many have diarrhea. Some have constipation. As your body gets used to Byetta these side affects subside or you find ways to overcome them. When the dose gets doubled, you may go through it again.

Personally, I had constipation and a little nausea if I waited too long to eat after I injected. My instructions were to wait half hour to an hour after I ate. At 45 minutes I start feeling nausea. It goes away as soon as I start eating. The constipation is an ongoing battle. I have to drink plenty of water and get plenty of fiber. I also take acidolphillus regularly. I have lost about 30 lbs in the past 2 1/2 months. I was on a diet anyway so it is hard to say what is causing the weight loss.

Diane

Next Discussion: junk foooood »